Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 93, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 9, 2000, 8:52 PM CDT for Alcorn County, Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 9, 2000, 8:52 PM CDT (01:52 UTC)
- Expired
- May 9, 2000, 9:40 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Alcorn County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 9:10 PM CDT | Hail 0.75 | Hinkle, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
728 WUUS54 KMEG 100152 SVRMEM MSC003-100240- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 852 PM CDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI * UNTIL 940 PM CDT * AT 851 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 16 MILES SOUTHWEST OF CORINTH OR 8 MILES SOUTHWEST OF KOSSUTH... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KOSSUTH BY 905 PM CDT HINKLE BY 910 PM CDT RIENZI BY 915 PM CDT GLEN BY 920 PM CDT .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A PLACE OF SAFETY... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:11 PM CDT, 6 hours 41 minutes earlier.
Area forecast discussion, May 9, 2:11 PM CDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 211 PM CDT TUE MAY 9 2000 COLD FRONT JUST WEST OF A STL-TXK LINE AT 19Z. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE IN ADVANCE OF THE FRONT. CLOUD COVER MAY BE TAKING AWAY FROM SEVERE POTENTIAL. MAPS DATA INDICATING LIFTED INDICES OF AROUND -6 ACROSS ERN AR. PRECIPITATION COVERAGE AND SPC ISSUANCES WILL DETERMINE WORDING OF FIRST PERIOD FORECAST. IN ANY CASE EXPECT CLEARING BY MORNING. EXPECT MOSTLY SUNNY SKIES TOMORROW...CLEAR TOMORROW NIGHT...AND PARTLY SUNNY THURSDAY...AS A FEW CUMULUS DEVELOP. NEXT CHANCE OF PRECIP AFTER TONIGHT APPEARS TO BE ON SATURDAY AND SUNDAY...AS A WEAK FRONT MOVES INTO THE AREA AND BECOMES STATIONARY. TEMPERATURES...WILL BE A LITTLE COOLER TONIGHT AND WEDNESDAY BEHIND COLD FRONT. WILL GO NEAR OR A LITTLE ABOVE FWC GUIDANCE TONIGHT...AS DRIER AIR MAY WAIT UNTIL MORNING BEFORE MOVING INTO AREA. FWC AND FAN GUIDANCE CLOSET AND LOOKS REASONABLE THROUGH REMAINDER OF FORECAST. 10 .MEM...NONE.
In the hours before
Special weather statement, May 9, 6:35 PM CDT, 2 hours 17 minutes before
ARZ009-018-026>028-035-MOZ113-115-TNZ001-002-019-048-100300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 635 PM CDT TUE MAY 9 2000 THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS MOST OF EAST ARKANSAS...THE MISSOURI BOOTHEEL AND PORTIONS OF NORTHWEST TENNESSEE. AS A RESULT TORNADO WATCH NUMBER 255 HAS BEEN CANCELED FOR THE FOLLOWING LOCATIONS. IN EAST ARKANSAS...CLAY...GREENE...CRAIGHEAD...MISSISSIPPI... POINSETT...AND CROSS COUNTIES. IN THE MISSOURI BOOTHEEL...DUNKLIN...AND PEMISCOT COUNTIES. IN NORTHWEST TENNESSEE...LAKE...OBION...DYER...AND LAUDERDALE COUNTIES. THE TORNADO WATCH REMAINS IN EFFECT FOR THE REMAINDER OF WEST TENNESSEE AND CRITTENDEN AND ST FRANCIS COUNTIES IN EAST ARKANSAS UNTIL 10 PM CDT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:22 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.